MAUDE Adverse Event Report: CORDIS CORPORATION 6F10CM SW RADIAL; INTRODUCER, CATHETER

CORDIS CORPORATION 6F10CM SW RADIAL; INTRODUCER, CATHETER
Model Number 506610S
Medical Device Problem Codes Difficult to Insert (1316); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.This device is available for analysis but has not yet been received.Three pictures related to the reported failure were attached.One picture shows the packaging list of the received order: lot#17967686, item # 506610s and expiry date 07/31/2023.The second picture shows the inner label of a rain sheath placed in the pouch and the following information can be read: lot# 17971291, catalog # 506610s and use by date 08/31/2023 the third picture shows the csi device inside the tray and an accordioned condition was noted on the sheath (near of the distal end).No other anomalies on the product can be noticed at the attached pictures.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the physician inserted a 6f 10cm transradial rain sheath introducer into the patient¿s radial artery and they saw something like the top part of the cannula came loose and was moving up in a condensed way.There was difficulty inserting the sheath.There was no reported patient injury.The faulty rain sheath removed and replaced it with another rain sheath and that one worked very well.The device was intended to be used in a catheterization procedure.The product was stored as per labeling and opened in a sterile field.The device was used in patient.The device was checked and appeared normal prior to use.There was no difficulty prepping the device as there was no difficulty flushing the sheath prior to use.No calcifications at the radial artery or at the puncture site.The device will be returned for evaluation.Photos are provided and available for review.
 
Additional Manufacturer Narrative
This device was received for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
The physician inserted a 6f 10cm transradial rain sheath introducer into the patient¿s radial artery and noticed that the top part of the cannula came loose and was moving up in a condensed way.There was difficulty inserting the sheath.There was no reported patient injury.The faulty rain sheath was removed and replaced with another rain sheath and that one worked very well.The device was intended to be used in a catheterization procedure.The product was stored as per labeling and opened in a sterile field.The device was used in patient.The device was checked and appeared normal prior to use.There was no difficulty prepping the device as there was no difficulty flushing the sheath prior to use.No calcifications at the radial artery or at the puncture site.The product was returned for analysis and three images were provided for review.A picture analysis was performed.One picture shows the packaging list of the received order: lot#17967686, item # 506610s & expiry date#31/07/2023.The second picture shows the inner label of a rain sheath placed in the pouch and the following information can be read: lot# 17971291, catalog # 506610s & use by date# 2023-08-31.As part of third picture, it can be noticed the csi device inside the tray and an accordioned condition in the sheath (near the distal end).No other anomalies on the product can be noticed from the attached pictures.Per visual analysis, the components returned were the vessel dilator, the mini guide wire, the wire straightener and the csi.The vessel dilator was received already inserted inside the cannula.An accordioned condition was observed on the cannula at 7 and 9 cm from the distal tip.No separation condition was noticed on the device.No other damages or anomalies were detected at the returned parts.Per dimensional analysis, results for the cannula were found within specification.Per functional analysis, the returned catheter sheath and the vessel were flushed with water prior to the evaluation.A syringe was attached (filled with water) to the csi and to the vessel dilator, then both were flushed and the water flowed through the parts and got out at the distal tip as expected, neither resistance to the water flow nor loose material was observed during the flushing procedure.The returned guidewire was inserted into the returned vessel dilator and both components were inserted as a single unit completely into the cannula of the returned csi by the cap.Both parts were then withdrawn completely from the csi.Despite the accordioned condition, neither resistance nor obstruction was felt during the insertion/withdrawn test.Per microscopic analysis, the cannula was inspected using a vision system to magnify the damage and an accordioned condition was confirmed.A product history record (phr) review of lot 17971291 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿catheter sheath introducer ~ insertion difficulty¿ could not be confirmed since the insertion/withdrawn test was successfully performed.The reported ¿catheter sheath introducer ~ separated¿ could not be confirmed since the csi was minutely inspected and no separation condition was observed.The exact cause of the reported events could not be conclusively determined.Procedural/handling factors, such as operator technique with the difficulty inserting the sheath as described, may have contributed to the reported event.According to the instructions for use (ifu) which is not intended as a mitigation of risk, ¿remove the product from the packaging tray with care to avoid damage to the sheath.If resistance is felt upon insertion or withdrawal, investigate the cause before continuing.Do not use if package is open or damaged.Prior to use, confirm that the sheath size is appropriate for the access vessel to be used.¿ additionally, per the ifu, ¿soak the csi in sterile heparinized saline or similar isotonic solution to activate the hydrophilic coating.¿ neither the phr review nor the product analysis suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
6F10CM SW RADIAL
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key11436937
Report Number9616099-2021-04319
Device Sequence Number19925828
Product Code DYB
UDI-Device Identifier10705032078948
UDI-Public10705032078948
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K181592
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number506610S
Device Catalogue Number506610S
Device Lot Number17971291
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2021
Initial Date Received by Manufacturer 02/08/2021
Supplement Date Received by Manufacturer03/10/2021
04/06/2021
Initial Report FDA Received Date03/08/2021
Supplement Report FDA Received Date04/02/2021
04/08/2021
Patient Sequence Number1